Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
CoreyDB

4 Months in and still breaking out!?

Hey everyone. I have been on Accutane for just over three months now for Persitant Moderate Acne, and I am still breaking out!? What gives? My dose was 40 mg for the first two months and 60mg for the third month and currently. Anyone else still breaking out into their fourth month?

Share this post


Link to post
Share on other sites

That's not out of the ordinary at all...it's a case by case basis. Ordinarily by the 4th month you should start to notice overall improvement. But you'll still get breakouts and this will happen right throught the the course. The severity however of each breakout gets less and less. Im nearing 8 months which is near the finish line for me. I get a pimple here and there but the drug has pretty much killed it all. It works - no doubt about it. You just have to give it time.

good luck.

Share this post


Link to post
Share on other sites
That's not out of the ordinary at all...it's a case by case basis. Ordinarily by the 4th month you should start to notice overall improvement. But you'll still get breakouts and this will happen right throught the the course. The severity however of each breakout gets less and less. Im nearing 8 months which is near the finish line for me. I get a pimple here and there but the drug has pretty much killed it all. It works - no doubt about it. You just have to give it time.

good luck.

Ok good stuff! Yeah, I have seen some improvement. Such as my body and neck are completely clear and they use to get the odd spot or two, and my cheeks have remained relatively clear. Gotta keep on fightin' I guess. Thanks for the informative words! :)

Share this post


Link to post
Share on other sites

I'm beginning my 5th (last) month today, and i only have 3 or so little tiny bumps. Remember that accutane keeps working even after you're off of it, so even if you're not entirely clear at the end, just give yourself a few months past

the main problem is getting red so easily, due to the skin being so sensitive

Share this post


Link to post
Share on other sites

I didn't break out at all until I was in the last two months of treatment. I wouldn't sweat it too much. I cleared up before my course was over and I am now acne free three months post treatment.

Share this post


Link to post
Share on other sites

I'm on day 73 and still breaking out. It sucks huh. I heard the end of month 3 is when things get better... but who knows... i'm almost loosing hope.. But i'm trying to keeep strong. I never broke out on my cheeks until I started tane...and I got a bunch of little ones all on my cheeks that you could only see when i tilted my head in the mirror. But since I got those little ones... they keeep getting inflamed. It's been such a processs. Im so impacient..and its a waiting game I guess. Hope are you doing today???

Share this post


Link to post
Share on other sites

I am in the middle of my 5th month and I am still breaking out a little bit. I am going to talk to my derm about extending another month, but she has also offered me a maintance dose of 80 mg per week to keep clear. I guess we'll see in two more weeks how my skin is!

Share this post


Link to post
Share on other sites

im on week 6 and my face is worse than ever (even before accutane). i have moderate acne but its just stubborn. nothing else worked any more so accutane was a last resort.. i guess were all havin the same problems..i dono why things get worse and stay worse for so long.. my pimples dont go away in a day like alot of others say happens to theirs..my pimples stay for weeks..

Share this post


Link to post
Share on other sites

I'm at about the same point as you and still breaking out. So we're in the same boat, its still slowing down which is good ;)

Share this post


Link to post
Share on other sites

I was still breaking out during my 5th month, so we have extended my course an extra two months. Finally, now that I am the my 7th month, i am finally starting to clear up!! If i break out, it just stays under the skin for a few days and then goes away.

Share this post


Link to post
Share on other sites

Jimmyd: whats your status now?? im on the 40mg a day treatment..maybe its not strong enough?? how about u?? my pimples stay for weeks unless i pop them.. from what i read, pimples are usually "killed' in a day while on accutane..

Everyone: what did all of your derms say about your breaking out for 5 months?? mine was a little shocked but said to stay strong and that itll work.. everybody says their skin gets better within a month or two..

Share this post


Link to post
Share on other sites

Hi Every one.

Im now into my 10 week and my skin doesnt seem to be getting better.

I know how you all feel.Its so frustrating, especially when some peoples faces clear up so quickly.

I keep getting told to stay strong but thats easier said then done.

I to have moderate acne thats really stubborn.Fingers crossed things will improve soon as i really dont know what to do next if this doesnt work as i have tried all sorts of tablets and creams.

Stay strong every one.I have been told this has such a high success rate x

Share this post


Link to post
Share on other sites
Jimmyd: whats your status now?? im on the 40mg a day treatment..maybe its not strong enough?? how about u?? my pimples stay for weeks unless i pop them.. from what i read, pimples are usually "killed' in a day while on accutane..

Everyone: what did all of your derms say about your breaking out for 5 months?? mine was a little shocked but said to stay strong and that itll work.. everybody says their skin gets better within a month or two..

Its improved alot for me in the last week.They're getting "killed" in about a day. I'm on 75mg, hope everything goes OK for you.

Share this post


Link to post
Share on other sites

Hi Pahayl,

Me to.

My zits shoot up then no word of a lie they stay for about 2 weeks.

Im trying not to squeeze them as when i have, my god they scar.

Keeping strong, two weeks left until i have completed 3 months.My Dermo thinks i will only need 4 months.

We shall see x

im on week 6 and my face is worse than ever (even before accutane). i have moderate acne but its just stubborn. nothing else worked any more so accutane was a last resort.. i guess were all havin the same problems..i dono why things get worse and stay worse for so long.. my pimples dont go away in a day like alot of others say happens to theirs..my pimples stay for weeks..

Share this post


Link to post
Share on other sites

what does your derm say about the fact that your pimples stay for 2 weeks???

mine didnt really say much and said hes going to up my MGs to 60 from 40..

he said everyone's skin is different...

Share this post


Link to post
Share on other sites

Hi pahayl,

My dermo didnt say anything either about why the pimples stay for so long.Again he said everyone is different, some peoples go really quick others stay for ever.Mine is the latter.

I must admit since my last post the last 3 days i havent had any new ones appear and cant see any under the skin but it does change daily so not getting to excited.

I noticed everytime the dermo increased my mg i got a slight break out.

60mg sounds good,ive noticed a little improvmenet since my dose was uped to this so hopefully you will see some improvment.

Seeing the dermo Friday, think i have 1 month left which totals my 4 months.

Fingers crossed it will be done, so missing have a good drinking session xx

Share this post


Link to post
Share on other sites

I rushed through the last month of my treatment, so I continued to see improvement up until the 3rd month or so after I finished Accutane.

Share this post


Link to post
Share on other sites

Hi AOEE,

I didnt realise it stills works when you are finished, good news.

Well hopefully after my 4 months i will be as lucky as you.

Glad it worked out for you.

Whats the BP like.

I tried thast before Accutane but it didnt really work for me.Or maybe i was to impatient.

Do you think it will work better once i have finished my course?

Did it make your skin dry? xx

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×